MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE, GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE, GUIDE
Model Number H74939407S0
Medical Device Problem Codes Entrapment of Device (1212); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not received for analysis at the time of this report; therefore, no physical or visual analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As described in the device instructions for use (dfu): 10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2 guidewire prior to withdrawing the wire.B.The safari2 guidewire is pulled back completely into the catheter.C.The safari2 guidewire may then be withdrawn from the catheter as indicated in the device instructions for use warnings: care should be taken when advancing a guidewire after device deployment.· the wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.· the curve of the safari2¿ guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors may have impacted on the event as reported.The patient informaiton was not provided.If there is any further relevant information received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: the wire was stuck into the lumen of evolut pro+ catheter; they were not able to push or pull it.They removed all the system, and the wire was "deconstructed", the wire coils are "unraveled".What troubleshooting steps, if any, resolved the issue?: none.Patient present at time of event?: yes.Patient complications: no patient complications.Additional information received 10-30-2023: question: listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.Answer: unknown.Question: is this a new or experienced user? answer: experienced user.Question: what does the end user believe caused the wire to stick in the lumen of the evolut pro+ catheter? answer: he doesn't know.Question: how were the devices removed from the patient? answer: the doctor had a lot of difficulty and had to pull very hard to finally get it out with the catheter from the valve.Question: what does the end user believe caused the wire to [?]unravel' as reported? answer: he doesn't know.Question: was there resistance felt anytime during insertion, advancement, or withdrawal? answer: no.Question: was the valve successfully implanted? answer: yes.Per the device instructions for use (ifu), the safari2 guidewire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.Question: was the curve of the safari2 guidewire constrained within a catheter during insertion into and withdrawal from the body or treatment site? answer: no.Question: did the end user advance the safari2 guidewire through the catheter under fluoroscopic guidance? answer: yes.Question: was there any damage noted to the guidewire prior to use? answer: no.Question: was there any damage noted to the guidewire prior to the attempt to remove the safari guidewire from the treatment site? answer: no.
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each pkg-safari2 275cm sml crv 1pk; returned coiled, loose without the dispenser assembly; double bagged within "zip-lock" style poly biohazard pouch.A separate catheter device was returned in a separate bag with the returned specimen.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen core wire presented a tensile overload at approximately 0.1cm from the distal tip weld exposing the metallic core wire, which was visible through the stretched coil wire.A 74.2cm length of outer coil was stretched away from the guidewire but was still attached to the core body.The specimen also presented kink/bend damage approximately 1.8cm from the distal tip and approximately 15.0cm, 86.0cm and 181.5cm from the distal aspect of the formed curve.Except where noted, the specimen device appeared visually and dimensionally correct.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As indicated in the dfu, operational instructions, instructions for use: 10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2¿ guidewire prior to withdrawing the wire.B.The safari2¿ guidewire is pulled back completely into the catheter.C.The safari2¿guidewire may then be withdrawn from the catheter.As indicated in the device instructions for use warnings: care should be taken when advancing a guidewire after device deployment.The wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.The curve of the safari2¿ guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical/procedural factors have contributed to the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.

Brand Name
PREFORM GUIDEWIRE-SAFARI2
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MI 55318
9526418518
MDR Report Key18039754
Report Number2126666-2023-00074
Device Sequence Number12645017
Product Code DQX
UDI-Device Identifier08714729887652
UDI-Public08714729887652
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2026
Device Model NumberH74939407S0
Device Catalogue Number39407S
Device Lot Number7812909
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown